I was diagnosed with Temporal Arteritis 4 year ago and have been on prednisone. I have had several attempts at tapering and anything below 15mg pd the symptom: pain and tenderness in head and face returns. My question is I have for the past 2 years experienced pressure and pain in the head and eyes when I read, use the computer or focus on anything for more than a half hour or less. I also suffer with dizziness after sitting for half hour or less. I still have excruciating pain when I rise in the mornings or after sitting for a long time. Sometimes I feel like I am having a stroke as my face tingles and my speech is affected.I have not been able to get a clear answer why I am experiencing dizziness and pain even while on prednizone. Help! I am going out of my mind as I was told that this diseas would burn itself out after a year!
hi Blessed and welcome to MedHelp! i joined in Jan this yr and I have got so much information,advice and support. im afraid my eyes are still aproblem today so i will have to keep this short.Im so sorry to hear you are still having trouble,and thats putting it mildly. You poor thing to have this illness four yrs. i was only diagniosed in Nov and have a hard time coming to terms with it. I am still on 30mgs of Pred, started on 60mg and moved down in increments of 5s. The day I move to25 all the smyptoms come back.My dr (who I am beginning to think has no idea what he is talking about)gets mad at me and says try harder. Is he kidding? Who would chosse to be on this medication?
I really feel that this illness is out of all the drs knowledge.I cant seem to get a straight answer from ant body about it. Ive seen several dr between hospital and second opinions. They all say it will burn its self out in 2yrs but what about you?
If you get the time and feel up to it can you please let me know all about your illness? How it started, type of pain, where it was located, side effects from Pred, etc. Do you know what the sats are for getting it? 1-100,000! I was 46yrs and it seems that is quite young. What was your ESR or sed rate starting? And now?
Feel free to look at my profile. Im not sure what you can open but if you can there are a lot of very helpful replies. Sorry for jumping around a bit but im very tired to night. Bad day. Hope to hear from you soon. please take care and I hope you feel better if even for one day. Oh, forgot, I get the dizzieness and nausea back at 25mgs I really hate that. Cath278
Hi again. Just a thought, Do you know that long term use of steroids causes cataracts?Could that be part of your problem? I have two cataracts, (prier to TA) and I get very tired with them. My vision is not great and I strain alot. I also suffer from dizziness and headaches (not the pain fromTA) and put it down to the strain of tryong to see. Have you had your eyes tested recently? I think you need to go talk to your dr again. Sometimes they get a bit sloppy when they are dealing with a long term problem. Best of luck. Cath278
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.